Evidence map›Paper›PMID 42137074›Full record

ArticleTurkish journal of emergency medicine

Disulfiram-like reaction with ornidazole: A case report of a rare interaction.

Ertug Orhan, Busra Orhan, Cagrihan Ceylan

Abstract readCase Reports
In one paragraph

Article in Turkish journal of emergency medicine. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed.

  1. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors.

Ertug OrhanDepartment of Emergency Medicine, Kocaeli State Hospital, Kocaeli, Türkiye.ORCID https://orcid.org/0000-0001-8982-0096
Busra OrhanDepartment of Emergency Medicine, Derince State Hospital, Kocaeli, Türkiye.ORCID https://orcid.org/0009-0008-2410-3772
Cagrihan CeylanDepartment of Emergency Medicine, Kocaeli State Hospital, Kocaeli, Türkiye.ORCID https://orcid.org/0009-0006-1288-0860

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A disulfiram-like reaction (DLR) associated with ornidazole is a rare but important adverse drug-alcohol interaction. We report a 44-year-old female with no known comorbidities or drug allergies who presented to the emergency department with palpitations, nausea, vomiting, facial flushing, and acral hyperemia. Her symptoms began approximately 30 min after consuming two glasses of raki while receiving ornidazole for a pilonidal cyst. On examination, she was found to be hypotensive and tachycardic. Laboratory results were within normal limits. Her symptoms improved significantly with supportive care over 16 h. A Naranjo Adverse Drug Reaction Probability Scale score of 7 indicated a probable relationship with ornidazole. This case represents a rare instance of a DLR due to ornidazole monotherapy in a patient without chronic alcohol use. Clinicians should be aware of this potential interaction and advise patients to avoid alcohol consumption during ornidazole therapy to prevent DLRs.

Indexed as

Adverse reactionsdisulfiramdrug-related side effectornidazole

Identifiers

PMID42137074
PMCPMC13171132

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-SA
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.